Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 99, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 1, 2007, 1:51 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 69 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2007, 1:51 AM CDT (06:51 UTC)
- Expired
- Jun 1, 2007, 3:00 AM CDT
- In force
- 69 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 107 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 2:40 AM CDT | TSTM WND GST 65 | Burbank, OK | |
| Jun 1, 2:40 AM CDT | HAIL 0.88 | Burbank, OK | |
| Jun 1, 2:42 AM CDT | TSTM WND DMG | Fairfax, OK | POWER LINES DOWN |
| Jun 1, 2:50 AM CDT | TSTM WND DMG | Pawnee, OK | LARGE TREE LIMBS DOWN |
| Jun 1, 2:55 AM CDT | TSTM WND GST 65 | Foraker, OK | |
| Jun 1, 2:55 AM CDT | TSTM WND GST 65.3 | 8 Ese Foraker, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:14 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2708 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 13.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 010652
SVRTSA
OKC113-117-010800-
/O.NEW.KTSA.SV.W.0099.070601T0651Z-070601T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
151 AM CDT FRI JUN 1 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OSAGE COUNTY IN NORTHEAST OKLAHOMA
PAWNEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 300 AM CDT
* AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 38 MILES NORTHWEST OF BURBANK TO 33 MILES
NORTHWEST OF PAWNEE TO 39 MILES WEST OF PAWNEE...MOVING EAST AT 40
MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...BURBANK...
FAIRFAX...PAWNEE...RALSTON...SHIDLER...GRAINOLA...SKEDEE...
MARAMEC...FORAKER...BLACKBURN...HALLETT...PEARSONIA...TERLTON...
CLEVELAND...PAWHUSKA...HOMINY...OSAGE...WYNONA...WESTPORT...
BIGHEART...OKESA AND BARNSDALL.
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
LAT...LON 3697 9675 3665 9707 3637 9703 3618 9680
3618 9628 3661 9608 3701 9622
$$2 follow-up statements
000
WWUS54 KTSA 010714
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
214 AM CDT FRI JUN 1 2007
OKC113-117-010800-
/O.CON.KTSA.SV.W.0099.000000T0000Z-070601T0800Z/
OSAGE OK-PAWNEE OK-
214 AM CDT FRI JUN 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR PAWNEE AND OSAGE COUNTIES...
AT 213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 13 MILES WEST OF PAWNEE TO 13 MILES WEST OF RALSTON TO 16 MILES
NORTHWEST OF WEBB CITY...MOVING EAST AT 50 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...APPERSON...
PAWNEE...BURBANK...WEBB CITY...FAIRFAX...RALSTON...SHIDLER...
GRAINOLA...MARAMEC...SKEDEE...FORAKER...BLACKBURN...HALLETT...
PEARSONIA...TERLTON...CLEVELAND...OSAGE...PAWHUSKA...WESTPORT...
HOMINY...WYNONA...PERSHING...NELAGONEY...BIGHEART...OKESA...TALLANT
AND BARNSDALL.
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING DAMAGING
WINDS. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
LAT...LON 3697 9675 3665 9707 3637 9703 3618 9680
3618 9628 3661 9608 3701 9622
$$000
WWUS54 KTSA 010738
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
237 AM CDT FRI JUN 1 2007
OKC113-117-010800-
/O.CON.KTSA.SV.W.0099.000000T0000Z-070601T0800Z/
OSAGE OK-PAWNEE OK-
237 AM CDT FRI JUN 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR PAWNEE AND OSAGE COUNTIES...
AT 234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PAWNEE TO FAIRFAX TO GRAINOLA...MOVING EAST AT 40 MPH.
THE MOST INTENSE PORTION OF THIS LINE OF STORMS WAS LOCATED FROM
BURBANK TO RALSTON...WHERE WIND DAMAGE EQUIVALENT TO EF0 IS LIKELY.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SKEDEE...
FORAKER...MARAMEC...BLACKBURN...PEARSONIA...HALLETT...PAWHUSKA...
WYNONA...WESTPORT...CLEVELAND...TERLTON...BIGHEART...OKESA...
NELAGONEY...TALLANT...PERSHING...BARNSDALL...HOMINY AND OSAGE.
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING DAMAGING
WINDS. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
LAT...LON 3697 9675 3665 9707 3637 9703 3618 9680
3618 9628 3661 9608 3701 9622
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:41 AM CDT, 10 minutes earlier.
Area forecast discussion, Jun 1, 1:41 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 141 AM CDT FRI JUN 1 2007 .MESOSCALE UPDATE... SEVERE MCS CONTINUES TO TRACK ACROSS NORTH CENTRAL OKLAHOMA AND DOWNSTREAM CONDITIONS INTO NORTHEAST OKLAHOMA REMAIN FAVORABLE FOR CONTINUED SEVERE WEATHER POTENTIAL. AXIS OF CAPE TO 700MB HAS BECOME MORE DEFINED DURING RECENT HOURS...AND CURRENTLY EXPANDS ACROSS MUCH OF NORTHEAST OKLAHOMA WEST OF HIGHWAY 75. THIS ALSO CORRESPONDS TO AN AXIS OF LOWER LFC HEIGHTS. THIS DATA CONTINUES TO SUPPORT IDEA OF LIMITED RESISTANCE FOR EXCESSIVE WINDS TO REACH THE SURFACE...AND THE RECENT MEASUREMENTS OF SEVERE WINDS WITH THIS SYSTEM ATTEST TO THE POTENTIAL. INSTABILITY REMAINS HIGH AND LOW LEVEL SHEAR HAS ALSO CONTINUED TO INCREASE INTO NORTHEAST OKLAHOMA AS LOW LEVEL JET STRENGTHENS. AREA VAD/PROFILER WIND DATA SUPPORT THESE INCREASING LOW LEVEL SHEAR VALUES. THIS WILL RAISE POTENTIAL FOR SMALL SCALE CIRCULATIONS ALONG THE LEADING EDGE OF THE COMPLEX...WHICH WILL FURTHER ENHANCE THE DANGEROUS WIND POTENTIAL. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99
Hazardous weather outlook, Jun 1, 1:00 AM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 AM CDT FRI JUN 1 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 AM CDT FRI JUN 1 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER 200 AM CDT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44. DISCUSSION... ...SEVERE THUNDERSTORMS LIKELY ACROSS PORTIONS OF NORTHEAST OKLAHOMA OVERNIGHT... A STRONG TO SEVERE MESOSCALE CONVECTIVE SYSTEM WAS MOVING RAPIDLY ACROSS SECTIONS OF NORTH CENTRAL OKLAHOMA EARLY THIS MORNING. THIS ACTIVITY IS EXPECTED TO MOVE INTO OSAGE AND PAWNEE COUNTIES IN NORTHEAST OKLAHOMA AROUND 200 AM CDT. THE STRONGER BOW SEGMENTS WILL LIKELY CONTAIN GUSTY WINDS TO 65 MPH AND ISOLATED LARGE HAIL. ADDITIONAL SEVERE THUNDERSTORMS MAY DEVELOP AHEAD OF THE MAIN CONVECTIVE LINE ACROSS FAR NORTHEAST OKLAHOMA...ALONG THE OKLAHOMA...KANSAS STATE LINE. IN ADDITION...STRONG LOW LEVEL WINDS COUPLED WITH LOW LCL HEIGHTS AND MODERATE INSTABILITY WILL POSE A LIMITED TORNADO THREAT. THE SEVERE WEATHER THREAT IS EXPECTED TO SLOWLY DIMINISH OVERNIGHT AS THE MAIN CONVECTIVE LINE MOVES SOUTHEAST OF INTERSTATE 44 AND WEAKENS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER ACTIVATION IS LIKELY NEEDED IN NORTHEAST OKLAHOMA DURING THE EARLY MORNING HOURS. ENSURE AN OVERNIGHT MEANS OF WEATHER ALERT AND INFORMATION IS AVAILABLE...SUCH AS NOAA ALL HAZARDS WEATHER RADIO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... THE THUNDERSTORM COMPLEX THAT WILL AFFECT NORTHEAST OKLAHOMA EARLY FRIDAY MORNING WILL WEAKEN BY LATE MORNING. OUTFLOW BOUNDARIES FROM THE MORNING STORMS MAY PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON HOURS. ADDITIONAL THUNDERSTORMS MAY DEVELOP FRIDAY AFTERNOON ALONG A COLD FRONT ACROSS KANSAS AND MOVE INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WEAK SHEAR OVER THE REGION WILL PROHIBIT WIDESPREAD ORGANIZED SEVERE WEATHER. HOWEVER...STRONG INSTABILITY WILL BE PRESENT SO THAT SOME OF THE THUNDERSTORMS MAY BECOME STRONG TO SEVERE...WITH STRONG WINDS AND HAIL THE PRIMARY THREATS. WITH UPPER LEVEL IMPULSES AND A BOUNDARY NEARBY...THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR LATER FORECASTS FOR INFORMATION ON THE STRONG TO SEVERE THUNDERSTORM POTENTIAL THROUGH THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 31, 11:19 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1119 PM CDT THU MAY 31 2007
OKZ054-010445-
OSAGE OK-
1119 PM CDT THU MAY 31 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE
AT 1119 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRAINOLA...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3688 9677 3687 9666 3701 9644 3701 9673The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:53 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Tulsa, Washington | 82 min |
| Jun 1, 3:07 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 38 min |
| Jun 1, 3:18 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 72 min |
| Jun 1, 3:27 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 78 min |
| Jun 1, 3:38 AM CDT | Special Weather Statement | TSA | Rogers | 52 min |
| Jun 1, 3:43 AM CDT | Severe Thunderstorm Warning | TSA | Rogers | 62 min |
| Jun 1, 3:54 AM CDT | Special Weather Statement | TSA | Okmulgee | 36 min |
| Jun 1, 3:57 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 78 min |
| Jun 1, 4:03 AM CDT | Special Weather Statement | TSA | Mayes | 42 min |
| Jun 1, 4:06 AM CDT | Special Weather Statement | TSA | Wagoner | 39 min |
| Jun 1, 4:42 AM CDT | Special Weather Statement | TSA | Ottawa | 48 min |
| Jun 1, 4:53 AM CDT | Special Weather Statement | TSA | Cherokee, Delaware, McIntosh, Muskogee, Okfuskee, Okmulgee and 1 more | 67 min |
| Jun 1, 5:43 AM CDT | Special Weather Statement | TSA | Adair, Sequoyah | 62 min |
| Jun 1, 6:08 AM CDT | Special Weather Statement | TSA | Adair, Haskell, McIntosh, Muskogee, Pittsburg, Sequoyah | 67 min |
| Jun 1, 4:50 PM CDT | Special Weather Statement | TSA | Ottawa | 25 min |
| Jun 1, 5:36 PM CDT | Special Weather Statement | TSA | Pawnee | 39 min |
| Jun 1, 5:54 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 53 min |
| Jun 1, 6:11 PM CDT | Special Weather Statement | TSA | Creek | 34 min |
| Jun 1, 6:13 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 26 min |
| Jun 1, 6:19 PM CDT | Flash Flood Warning | TSA | Pawnee | 3 hr |
| Jun 1, 6:35 PM CDT | Special Weather Statement | TSA | Osage | 25 min |
| Jun 1, 6:52 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 53 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.